Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 217, NWS Memphis, TN

July 6, 2004Henry County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2004, 2:23 PM CDT for Henry County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2004, 2:23 PM CDT (19:23 UTC)
Expired
Jul 6, 2004, 3:00 PM CDT
In force
37 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Henry County, TN

The radar

The Paducah radar (KPAH), 92 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:30 AM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 6, 10:30 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CDT TUE JUL 6 2004

.DISCUSSION...
LOTS OF PLACES ARE MOSTLY SUNNY IN THE MIDSOUTH ATTM. HOWEVER...
AN UPPER LEVEL SHT WV OVER E OK/E TX IS MOVING TOWARD US. THIS
TROUGH GENERATED STORMS THIS MORNING IN WC AR AND SMALL SHOWERS
DEVELOPED IN THE BOOTHEEL. LOW 90S WILL MAKE IT MORE UNSTABLE.
WITH THIS IN MIND...SHOWERS AND THUNDERSTORMS WILL PROBABLY
DEVELOP OVER THE AREA THIS AFTERNOON. BETS ARE THAT SOME DAMAGING
WINDSTORM WILL POP UP. STORMS WILL CONTINUE THIS EVENING.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 6, 3:20 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
320 AM CDT TUE JUL 6 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-071100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
320 AM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID-SOUTH.
THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. THE
MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. ISOLATED AFTERNOON
AND EARLY EVENING THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Local storm report, Jul 6, 11:31 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1131 AM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     RAVENDEN                36.24N 91.25W
07/04/2004                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN

1120 AM     TSTM WND DMG     WALNUT RIDGE            36.07N 90.96W
07/04/2004                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN AND POWER LINES DOWN COUNTYWIDE

1120 AM     TSTM WND DMG     BIGGERS                 36.33N 90.81W
07/04/2004                   RANDOLPH           AR   EMERGENCY MNGR

            ROOF BLOWN OFF OF A SCHOOL

1130 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME
            BUSINESSES AND HOMES.

1140 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   PUBLIC

            FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD

1140 AM     TSTM WND GST     WALNUT RIDGE            36.07N 90.96W
07/04/2004  80 MPH           LAWRENCE           AR   AMATEUR RADIO

1200 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   TRAINED SPOTTER

            MOBILE HOME PARK DAMAGED

1210 PM     TSTM WND DMG     MANILA                  35.88N 90.16W
07/04/2004                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN REPORTED BY
            MISSISSIPPI COUNTY SHERIFF

1210 PM     TSTM WND DMG     HARRISBURG              35.56N 90.72W
07/04/2004                   POINSETT           AR   LAW ENFORCEMENT

            POWER LINES DOWN AND TREES UPROOTED

1215 PM     TSTM WND GST     WYNNE                   35.23N 90.79W
07/04/2004  60 MPH           CROSS              AR   AMATEUR RADIO

1215 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
07/04/2004                   CLAY               AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING
            POLICE DEPARTMENT

1220 PM     TSTM WND DMG     MARKED TREE             35.53N 90.42W
07/04/2004                   POINSETT           AR   LAW ENFORCEMENT

            CHURCH ROOF DAMAGED AND TREES DOWN

1228 PM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
07/04/2004                   SHELBY             TN   TRAINED SPOTTER

            65 MPH WIND GUSTS WITH POWER LINES DOWN NEAR THE
            INTERSECTION OF HWY 385 AND HWY 51

1235 PM     TSTM WND DMG     SE MARION               35.21N 90.20W
07/04/2004                   CRITTENDEN         AR   TRAINED SPOTTER

            ROOF AND STRUCTURAL DAMAGE ON HWY 77 AT BILLS GRILL RD

1235 PM     TSTM WND DMG     BLYTHEVILLE             35.93N 89.92W
07/04/2004                   MISSISSIPPI        AR   AMATEUR RADIO

            POWER LINES DOWN

1240 PM     TSTM WND DMG     5 W MUNFORD             35.45N 89.89W
07/04/2004                   TIPTON             TN   AMATEUR RADIO

            TREES AND POWER LINES DOWN ON RAY BLUFF ROAD NEAR
            DRUMMONDS

1245 PM     TSTM WND DMG     LAKELAND                35.24N 89.73W
07/04/2004                   SHELBY             TN   AMATEUR RADIO

            SEVERAL TREES DOWN NEAR CANADA RD AND OLD BROWNSVILLE RD.
            A FEW TREES WERE 3-4 FEET IN DIAMETER.

1245 PM     TSTM WND DMG     MARIANNA                34.77N 90.77W
07/04/2004                   LEE                AR   LAW ENFORCEMENT

            POWER LINES DOWN ON HWY 185

0100 PM     TSTM WND DMG     KEISER                  35.67N 90.09W
07/04/2004                   MISSISSIPPI        AR   LAW ENFORCEMENT

            WIND PICKED UP A POLE AND THREW IT INTO A CAR WINDSHIED
            ON I-55 AT THE 44 MILE MARKER. THERE WERE NO INJURIES.

0105 PM     TSTM WND DMG     DYERSBURG               36.04N 89.38W
07/04/2004                   DYER               TN   PUBLIC

            TREES DOWN ON A BUILDING

0105 PM     TSTM WND DMG     1 NE BROWNSVILLE        35.60N 89.24W
07/04/2004                   HAYWOOD            TN   NWS EMPLOYEE

            TREES DOWN ON POWERLINES.

0105 PM     TSTM WND DMG     EUDORA                  34.83N 90.15W
07/04/2004                   DESOTO             MS   LAW ENFORCEMENT

            LARGE TREE FELL ON A CAR. SEVERAL TREES DOWN ACROSS THE
            COUNTY.

0115 PM     TSTM WND DMG     OLIVE BRANCH            34.95N 89.83W
07/04/2004                   DESOTO             MS   TRAINED SPOTTER

            BUILDING DAMAGE REPORTED BY TRAINED SPOTTER

0120 PM     TSTM WND DMG     3 S SOMERVILLE          35.19N 89.35W
07/04/2004                   FAYETTE            TN   AMATEUR RADIO

            TREES DOWN NEAR HWY 76

0145 PM     TSTM WND DMG     GADSDEN                 35.78N 88.98W
07/04/2004                   CROCKETT           TN   LAW ENFORCEMENT

            TREES DOWN

0158 PM     TSTM WND DMG     SE UNION CITY           36.42N 89.05W
07/04/2004                   OBION              TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0158 PM     TSTM WND DMG     OBION                   36.26N 89.19W
07/04/2004                   OBION              TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0205 PM     TSTM WND DMG     MEDON                   35.46N 88.87W
07/04/2004                   MADISON            TN   BROADCAST MEDIA

            TREES DOWN NEAR HWY 18

0205 PM     TSTM WND DMG     HUMBOLDT                35.82N 88.91W
07/04/2004                   GIBSON             TN   BROADCAST MEDIA

            TREES AND POWER LINES DOWN

0205 PM     TSTM WND DMG     HENDERSON               35.44N 88.65W
07/04/2004                   CHESTER            TN   BROADCAST MEDIA

            TREES DOWN NEAR PISCA RD

0215 PM     TSTM WND DMG     GRAND JUNCTION          35.05N 89.19W
07/04/2004                   HARDEMAN           TN   TRAINED SPOTTER

            POWER LINES DOWN

&&
Local storm report, Jul 6, 2:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
218 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     BLYTHEVILLE             35.93N 89.92W
07/06/2004                   MISSISSIPPI        AR   TRAINED SPOTTER

            TREES WERE REPORTED BLOWN DOWN IN WALKER PARK.

&&

CK

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:43 PM CDTSevere Thunderstorm WarningMEGBenton32 min
Jul 6, 2:11 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall34 min
Jul 6, 3:37 PM CDTSevere Thunderstorm WarningMEGTishomingo23 min
Jul 6, 2:08 PM CDTSevere Thunderstorm WarningMEGWeakley37 min
Jul 6, 2:38 PM CDTSevere Thunderstorm WarningMEGGibson37 min
Jul 6, 3:11 PM CDTSevere Thunderstorm WarningMEGCarroll34 min
Jul 6, 3:57 PM CDTSevere Thunderstorm WarningMEGMadison33 min
Jul 6, 4:01 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton44 min
Jul 6, 12:11 PM CDTSevere Thunderstorm WarningMEGClay34 min
Jul 6, 12:32 PM CDTSevere Thunderstorm WarningMEGMississippi28 min
Jul 6, 12:37 PM CDTSevere Thunderstorm WarningMEGGreene38 min
Jul 6, 12:44 PM CDTSevere Thunderstorm WarningMEGRandolph31 min
Jul 6, 1:42 PM CDTSevere Thunderstorm WarningMEGMississippi48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.